Severe reaction from Botox on 3rd injection

View previous topic View next topic Go down

Severe reaction from Botox on 3rd injection

Post  North62 on Thu Sep 04, 2014 9:09 am

New to the site and would like to say hello first.
I had my first Botox injection after years and years of spending on average 15-20 days a month with migraines.
My neurologist gave me the injections and I didn't find them really painful or anything (after years of blocks etc I think I had become de sensitized) but when I left I did notice my eye lids were swollen so that I could not wear eye shadow, I thought it would go down in few days but it did not for the 3 months.
But the headaches were greatly reduced, now only problem with this was it was done at tail end of winter and just before all the rains begin.
The 2nd batch was done at start of summer and it was a high humidity summer that year and once again eyes had slight swelling and this time I had no relief and when Dr gave me injections he put in side of my temple
Well I all of a sudden had 2 sinus infections and one of which went straight to my eye with another viral infection that took a full month to cure. I remember distinctly when he put the injection in my temple I heard a crackling that was Godawful to this day if I even think about it.
I swore that was it I wasn't getting it done again.
Well my family Dr and husband get very concerned because the migraines are so severe and insist that I go to a pain clinic so I finally relent and go after seeing this man he says the Botox wasn't put in proper places and needed to be increased so he did it.
His office was 2 hours from my home by the time I got home I had ragging headache and was sick to my stomach called his office told to take gravol.
Next morning I woke up and my whole face was swollen like I had been beaten and I was so sick like I had the worse case of flu ever in my life, no one around me had it and none of Drs patients had reported having it.
As week went on I discovered if I kept my head tilted back I was ok but as soon as I tried to sit upright it was like I was taking water up my noise and choking. After 1st week I woke up and my nose was now 3 x it's normal size and still sick with flu symptoms but after taking Benadryl I found it helped some and at end of 2nd week was back down to "normal " except for eye lids which after 3 rounds of Botox have lost their muscle control and need plastic surgery to "lift " them again.
The short and sweet of it is
1) I was not made aware Botox is mixed with blood and I did not like that either these days wit all the mix ups and my immune system I really would prefer not to do that unless life or death situation
2)I didn't realize muscles in eyes would not come back
3)it is expensive
4)it is really not known the long term effects of this
5) for the little relief I got I wish I had never tried it
6 ) make sure you fully research before you try this or other products it is easy when you are so worn down go get swayed have a family member or friend help you look over info with a leval head .
North62

North62

Posts : 4
Join date : 2014-09-04

Back to top Go down

Re: Severe reaction from Botox on 3rd injection

Post  Mini on Fri Sep 05, 2014 5:17 am

I am so sorry you had such a horrendous experience with Botox. It sounds very scary.

You mention that this last round of injections was given you by someone different, and that this has caused the worst problems for you, but you don't say if the people who gave you injections of Botox were properly trained doctors, or if they were neurologists who specialise in migraine treatment.

Too many people nowadays will offer Botox injections (also for cosmetic reasons), the whole thing is a minefield of dangers, so your sad experience should be a warning to us all.

IT demonstrates clearly that we all need to do much more research in order to find out, that the Botox injections are given not only by a properly qualified doctor, but a neurologist who already has years of experience in injecting Botox in order to prevent migraine.

BTW, a short comment:
it would be also interesting to see this post on the main page of this forum where we discuss matter concerning all aspects of migraine, since more people read it.
avatar
Mini

Posts : 850
Join date : 2010-11-06

Back to top Go down

Re: Severe reaction from Botox on 3rd injection

Post  North62 on Mon Sep 08, 2014 6:40 am

Thank you for your kind words of wisdom, I agree totally but in this case the person and clinic that administered it were certified and it was administered by a medical Dr .
But I would like to point out that does not mean it is all fail safe now days you can research your Dr on line for complaints against them or the clinic. And I still would like to make patients aware of the risk with this procedure.
I do not know how to put on the main page but yes the more people educated the better.
I am not saying Botox is not good because I just had a bad reaction I'm just saying be aware what is involved with it before you do it.
I was just so worn down and Ill that whatever was suggested I was willing to try and you can never allow your self to get there, if you feel you are getting to that point take a loved one or friend with you to help make these decisions.

North62

Posts : 4
Join date : 2014-09-04

Back to top Go down

Re: Severe reaction from Botox on 3rd injection

Post  Mini on Mon Sep 08, 2014 2:25 pm

You are quite right that such procedures, any procedures, carry some risks with them, so it is good to know of all experiences with Botox, good and bad. Your contribution is very much appreciated.

Yes, it is difficult to find doctors we can trust completely, especially when we are so worn put by pain hat we are prepared to try almost anything.

If you wish to post again on anything, on the subject of migraine, you can go straight to "migrainepage".
If you double click on it, then you get a direct linky to "Migraine" forum page.
You will see "migrainepage" directly here right above this thread, next to "miscallenous". .
Most people post, on the "Migraine" forum, thishy I suggested it.
I hope you will stay with us, there is much help and useful information here for people in pain.
avatar
Mini

Posts : 850
Join date : 2010-11-06

Back to top Go down

Re: How to integrate custom html theme template

Post  mickle66 on Thu Mar 26, 2015 12:32 am

Yes, it is difficult to find doctors we can trust completely, especially when we are so worn put by pain hat we are prepared to try almost anything.

mickle66

Posts : 1
Join date : 2015-03-26

Back to top Go down

Re: Severe reaction from Botox on 3rd injection

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum